Jump to content

Stopping Your Medication--how Long Until It Wears Off?


Recommended Posts

My daughter stopped taking her metoprolol after Wednesday because she had another ttt on Friday and the dr. wanted her off the day of and the day before. At first, she dind't think it really did anything as she felt the same on Friday. BUT, on Saturday she said she felt terrible and thought she was going to pass out. Then, today she played volleyball--nothing stops her! and she was in tears after a while. She said she hasn't felt so badly in a VERY long time. So, we are thinking that the metoprolol WAS helping quite a bit, but would it really take that long to get out of her system??

She did take another dose today in hopes of feeling better. I think it helped a tiny bit, but she is absolutely exhausted (8 pm and in bed) and feels "like crap" to quote a 17 year old <_< . She will have the endocrine test where they do the tilt and 2 blood draws to check epi or norepi--can never remember which or both tomorrow morning. But, her dr. said that he preferred she be off, but if it was too difficult, she could take it. We decided it was worth a try to help her feel better today as their team was in the championship and she is a very key player and she didn't want to let her team down. I hope it doesn't skew the test results too much. BUT, if she felt pretty good on Friday, it also has me curious what the ttt result will be.

Do you think that metoprolol could really stay built up in her system like that??

Thanks all! By the way, they won the championship by the slimmest margin and she did well :D (although I was wondering at what point I was going to have to go pick her up off the floor-she looked terrible as eveyone else noticed too). She is a fighter and determined not to let this take control of her-for that I am proud. It is just hard as a mother to see her have to struggle so much and all her friends can go go go!

Link to post
Share on other sites

From my own experience it takes a few days for the symptoms to come back full force. The really weird thing about it is I feel like the symptoms are even more severe than before taking the beta blocker too.

Link to post
Share on other sites

I forgot to take mine 1 day and my HR did not go below 150 the whole day. I was miserable. My Dr. said it was a rebound affect, that you should always taper off slowly by about 12.5 mg a week. So if you take 100 mg it would take 2 months to get off of it.

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...